Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 155, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 27, 2013, 7:06 PM CDT for 7 counties in Kansas. It was in force for 54 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2013, 7:06 PM CDT (00:06 UTC)
- Expired
- Jun 27, 2013, 8:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Butler County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 14 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:10 PM CDT | TSTM WND DMG | 5 Wnw Clearwater, KS | 8 INCH DIAMETER TREE DOWN. REPORTED BY NWS EMPLOYEE. DELAYED REPORT |
| Jun 27, 7:10 PM CDT | TSTM WND DMG | West Wichita, KS | OFF DUTY NWS EMPLOYEE REPORTED WIDESPREAD MAJOR TREE DAMAGE ACROSS WEST WICHITA...INCLUDING SOME TREES ON HOMES. |
| Jun 27, 7:11 PM CDT | TSTM WND DMG | 3 N Rose Hill, KS | SEVERAL 4 TO 5 INCH TREE LIMBS KNOCKED DOWN. |
| Jun 27, 7:14 PM CDT | TSTM WND GST 70 | 1 Nw Udall, KS | |
| Jun 27, 7:16 PM CDT | TSTM WND DMG | Udall, KS | NUMEROUS TREE LIMBS KNOCKED DOWN BY THUNDERSTORM WIND GUSTS IN UDALL. |
| Jun 27, 7:17 PM CDT | TSTM WND DMG | 1 E Belle Plaine, KS | POWER POLES KNOCKED DOWN FROM THUNDERSTORM WIND GUSTS. |
| Jun 27, 7:20 PM CDT | TSTM WND DMG | Rose Hill, KS | 6 INCH DIAMETER TREE LIMBS DOWN IN THE CITY. |
| Jun 27, 7:22 PM CDT | TSTM WND DMG | Udall, KS | NUMEROUS LARGE TREE DOWN IN TOWN. |
| Jun 27, 7:25 PM CDT | TSTM WND GST 60 | 4 E Belle Plaine, KS | SEVERAL LARGE TREE LIMBS WERE ALSO KNOCKED DOWN BY THE WINDS. |
| Jun 27, 7:32 PM CDT | TSTM WND GST 63 | Strother Field Airport, KS | |
| Jun 27, 7:32 PM CDT | TSTM WND GST 70 | Winfield, KS | |
| Jun 27, 7:36 PM CDT | TSTM WND GST 65 | 5 N Braman, OK | I-35 AT STATE LINE. REPORTED BY KWTV. |
| Jun 27, 7:40 PM CDT | TSTM WND DMG | Arkansas City, KS | TREE DAMAGE BEING REPORTED IN TOWN. |
| Jun 27, 7:41 PM CDT | TSTM WND GST 58 | Arkansas City, KS | |
| Jun 27, 7:52 PM CDT | TSTM WND DMG | Arkansas City, KS | NUMEROUS LARGE TREES DOWN AROUND TOWN AND A TRAFFIC LIGHT WAS ALSO BLOWN DOWN ON NORTH SIDE OF TOWN. |
| Jun 27, 7:54 PM CDT | TSTM WND DMG | Arkansas City, KS | TWO FOOT DIAMETER KNOCKED OVER IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4251 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1947 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
410
WUUS53 KICT 280006
SVRICT
KSC015-035-077-079-095-173-191-280100-
/O.NEW.KICT.SV.W.0155.130628T0006Z-130628T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 703 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF EL DORADO...TO AUGUSTA...TO BELLE
PLAINE...TO 6 MILES SOUTHEAST OF ARGONIA...TO BLUFF CITY...AND
MOVING SOUTHEAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...WELLINGTON...WINFIELD...BELLE PLAINE...DOUGLASS...
CALDWELL...UDALL...LEON...OXFORD...SOUTH HAVEN...ATLANTA...
LATHAM...GEUDA SPRINGS...BURDEN...ARKANSAS CITY...DEXTER...
WELLINGTON AIRPORT...EL DORADO LAKE...PERTH AND ROCK.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 82. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3700 9836 3739 9835 3751 9794 3802 9742
3809 9715 3808 9699 3780 9652 3699 9653
TIME...MOT...LOC 0006Z 306DEG 40KT 3791 9682 3763 9700
3740 9732 3720 9764 3700 9785
HAIL...<.75IN
WIND...80MPH
$$
KLEINSASSER5 follow-up statements
273
WWUS53 KICT 280016
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT THU JUN 27 2013
KSC015-035-077-079-095-173-191-280100-
/O.CON.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARVEY KS-HARPER KS-BUTLER KS-
COWLEY KS-
716 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
BUTLER...HARPER...EXTREME SOUTHEASTERN HARVEY...EXTREME SOUTHEASTERN
KINGMAN...SEDGWICK AND SUMNER COUNTIES UNTIL 800 PM CDT...
AT 712 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF EL DORADO TO DOUGLASS TO 6 MILES
NORTHEAST OF WELLINGTON TO 6 MILES WEST OF CALDWELL...AND MOVING
SOUTHEAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...CALDWELL...LEON...OXFORD...SOUTH HAVEN...ATLANTA...GEUDA
SPRINGS...LATHAM...BURDEN...ARKANSAS CITY...DEXTER...ROCK...
ROSALIA...HUNNEWELL...STROTHER FIELD AIRPORT...BEAUMONT...CAMBRIDGE
AND MAPLE CITY.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 77. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3700 9836 3739 9835 3740 9783 3792 9741
3793 9716 3796 9702 3780 9652 3699 9653
TIME...MOT...LOC 0015Z 306DEG 40KT 3783 9672 3749 9695
3728 9727 3700 9768
HAIL...<.75IN
WIND...80MPH
$$
DARMOFAL765
WWUS53 KICT 280028
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT THU JUN 27 2013
KSC079-095-280037-
/O.CAN.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
KINGMAN KS-HARVEY KS-
728 PM CDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN HARVEY
AND EXTREME SOUTHEASTERN KINGMAN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3700 9836 3739 9781 3792 9715 3796 9702
3780 9652 3699 9653
TIME...MOT...LOC 0027Z 306DEG 40KT 3778 9668 3731 9688
3713 9719 3696 9749
$$
KSC015-035-077-173-191-280100-
/O.CON.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
SUMNER KS-SEDGWICK KS-HARPER KS-BUTLER KS-COWLEY KS-
728 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
BUTLER...SOUTHEASTERN HARPER...EASTERN SEDGWICK AND SUMNER COUNTIES
UNTIL 800 PM CDT...
AT 726 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF LEON TO 5 MILES NORTHEAST OF
WINFIELD TO GEUDA SPRINGS TO 8 MILES SOUTHEAST OF CALDWELL...AND
MOVING SOUTHEAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
GEUDA SPRINGS...ATLANTA...BURDEN...LATHAM...ARKANSAS CITY...DEXTER...
STROTHER FIELD AIRPORT...BEAUMONT...CAMBRIDGE AND MAPLE CITY.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 77. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3700 9836 3739 9781 3792 9715 3796 9702
3780 9652 3699 9653
TIME...MOT...LOC 0027Z 306DEG 40KT 3778 9668 3731 9688
3713 9719 3696 9749
HAIL...<.75IN
WIND...80MPH
$$
DARMOFAL192
WWUS53 KICT 280035
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT THU JUN 27 2013
KSC173-280045-
/O.CAN.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
SEDGWICK KS-
735 PM CDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEDGWICK COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3700 9836 3739 9781 3747 9753 3748 9715
3767 9715 3759 9652 3699 9653
TIME...MOT...LOC 0035Z 306DEG 40KT 3754 9661 3719 9686
3697 9731
$$
KSC015-035-077-191-280100-
/O.CON.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
SUMNER KS-HARPER KS-BUTLER KS-COWLEY KS-
735 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER...SOUTHEASTERN HARPER AND SUMNER COUNTIES UNTIL 800
PM CDT...
AT 731 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LATHAM TO 5 MILES SOUTHEAST OF WINFIELD TO SOUTH
HAVEN...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BURDEN...ARKANSAS CITY...DEXTER...CAMBRIDGE AND MAPLE CITY.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3700 9836 3739 9781 3747 9753 3748 9715
3767 9715 3759 9652 3699 9653
TIME...MOT...LOC 0035Z 306DEG 40KT 3754 9661 3719 9686
3697 9731
HAIL...<.75IN
WIND...70MPH
$$
DARMOFAL171
WWUS53 KICT 280044
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT THU JUN 27 2013
KSC077-280054-
/O.CAN.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
HARPER KS-
744 PM CDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARPER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3701 9780 3724 9781 3737 9750 3748 9715
3756 9715 3756 9653 3699 9653
TIME...MOT...LOC 0044Z 306DEG 40KT 3744 9664 3714 9676
3694 9709
$$
KSC015-035-191-280100-
/O.CON.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
SUMNER KS-BUTLER KS-COWLEY KS-
744 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND SUMNER COUNTIES UNTIL 800 PM CDT...
AT 740 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF ATLANTA TO DEXTER TO CHILOCCO...AND
MOVING SOUTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DEXTER...CAMBRIDGE AND MAPLE CITY.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3701 9780 3724 9781 3737 9750 3748 9715
3756 9715 3756 9653 3699 9653
TIME...MOT...LOC 0044Z 306DEG 40KT 3744 9664 3714 9676
3694 9709
HAIL...<.75IN
WIND...70MPH
$$
DARMOFAL334
WWUS53 KICT 280059
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT THU JUN 27 2013
KSC015-035-191-280108-
/O.EXP.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
SUMNER KS-BUTLER KS-COWLEY KS-
759 PM CDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR COWLEY...SOUTHERN BUTLER AND
SUMNER COUNTIES WILL EXPIRE AT 800 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS...ESPECIALLY ACROSS COWLEY COUNTY WHERE GUSTS TO
50 MPH WILL REMAIN POSSIBLE THROUGH 815 PM.
LAT...LON 3701 9780 3724 9781 3737 9750 3748 9715
3756 9715 3756 9653 3699 9653
TIME...MOT...LOC 0058Z 306DEG 40KT 3735 9648 3705 9660
3685 9693
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:39 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 27, 6:39 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT THU JUN 27 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 151 PM CDT THU JUN 27 2013 STRONG TO EXTREME INSTABILITY WILL RESIDE AHEAD OF THE SYNOPTIC COLD FRONT AND MESO/OUTFLOW BOUNDARIES WHICH WILL DRIFT SOUTH ACROSS THE FORECAST AREA THIS EVENING. THE MOST INTENSE ACTIVITY WILL BE DIURNALLY DRIVEN WITH IMPACT DURING THE LATE AFTERNOON THROUGH MID-EVENING. THE IMPETUS INTO THE LATE EVENING AND OVERNIGHT WILL HINGE ON POTENTIAL COLD POOL AND MESOSCALE OUTFLOWS...WHICH COULD DRIVE MOST OF THE CONVECTION SOUTHEAST OF THE AREA. WILL CONTINUE TO HIGHLIGHT THE ELEVATED SEVERE RISK FOR VERY LARGE HAIL AND DESTRUCTIVE WINDS GUSTS IN THE HAZARDOUS WEATHER OUTLOOK. THE SIGNIFICANT COOLING TREND IS STILL ON TRACK AS WE GO THROUGH THE WEEKEND...WITH A MEAN NORTHERLY FLOW REGIME BETWEEN THE AMPLIFIED WESTERN CONUS RIDGE AND EASTERN TROF. LITTLE CHANGE TO THE GOING TEMPERATURE TRENDS...SHOWING BELOW CLIMO TEMPERATURES BY SUNDAY. DARMOFAL .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 151 PM CDT THU JUN 27 2013 TEMPERATURES ARE EXPECTED TO REMAIN BELOW CLIMO THROUGH MUCH OF NEXT WEEK AS THE EASTERN CONUS UPPER TROF RETROGRADES WEST ACROSS THE MIDWEST AND PORTION OF THE PLAINS. THIS MAY ALSO LEAD TO MODEST CHANCES FOR CONVECTION BY MID-WEEK. DARMOFAL && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 617 PM CDT THU JUN 27 2013 MAIN CONCERN FOR THIS TAF PERIOD IS THE COLD FRONT PUSHING THROUGH SOUTHERN KANSAS. THERE ARE GUSTY WINDS AHEAD OF THIS LINE AND HAVE TRIED TO INDICATE STRONG GUSTS IN THE TEMPO GROUPS FOR KHUT AND KICT. IT IS POSSIBLE THAT KICT COULD IN FACT HAVE STRONGER GUSTS WITH THIS ACTIVITY BASED ON SOME OF THE RECEIVED REPORTS AND AMENDMENTS WILL BE MADE IF EXPECTED TO LAST FOR A GREATER LENGTH OF TIME. AFTER THE MAIN LINE PUSHES THROUGH...THERE IS LINGERING THUNDERSTORMS BEHIND IT WHICH HAS PROMPTED THESE CHANCES TO CONTINUE FOR THE NEXT FEW HOURS FOR THE MENTIONED SITES. TIMING HAS BEEN DELAYED FOR KCNU AND THE SEVERITY MAY NOT BE AS STRONG GIVEN THE CURRENT PROPAGATION OVER SOUTH CENTRAL KANSAS. AFTER THIS COLD FRONT MOVES SOUTHEAST...WINDS WILL TRANSITION TO THE NORTH AND BE ABOUT 10KT. SKIES WILL CLEAR OVERNIGHT FOR VFR CONDITIONS AND BETTER FLYING CONDITIONS ON FRIDAY. VP && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 94 66 89 / 70 10 10 10 HUTCHINSON 70 94 65 88 / 50 0 10 10 NEWTON 70 93 64 87 / 60 10 10 10 ELDORADO 70 93 63 87 / 70 10 10 10 WINFIELD-KWLD 73 94 65 90 / 70 10 10 10 RUSSELL 68 95 63 88 / 20 0 10 10 GREAT BEND 68 95 63 88 / 20 0 10 10 SALINA 69 94 65 88 / 30 0 10 10 MCPHERSON 69 94 64 88 / 50 0 10 10 COFFEYVILLE 74 93 66 88 / 50 20 10 0 CHANUTE 71 92 63 86 / 60 10 10 10 IOLA 71 91 63 86 / 60 10 10 10 PARSONS-KPPF 73 92 64 88 / 60 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 27, 2:30 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 230 PM CDT THU JUN 27 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 230 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR VERY LARGE HAIL TO TENNIS BALL SIZE AND DAMAGING WINDS TO 80 MPH ARE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING. THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT...THOUGH A FEW STRONG STORMS WILL REMAIN POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. DANGEROUS HEAT WILL CONTINUE ACROSS THE AREA UNTIL EARLY THIS EVENING...WITH HEAT INDICES RANGING FROM 105 TO 112 DEGREES. PLEASE REFER TO THE HEAT ADVISORY STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS MAY LINGER OVER THE SOUTHEAST CORNER OF KANSAS EARLY FRIDAY MORNING. HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. COOLER WEATHER WILL SETTLE IN ACROSS THE REGION OVER THE WEEKEND AND CONTINUE INTO NEXT WEEK. THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS AGAIN BY TUESDAY NIGHT AND WEDNESDAY. WHILE THE SEVERE RISK IS LOW...A COUPLE OF STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS THE ENTIRE AREA FROM LATE THIS AFTERNOON THROUGH THE EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMB/ES
In the hours before
Local storm report, Jun 27, 6:50 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST WEST WICHITA 37.69N 97.46W
06/27/2013 E70 MPH SEDGWICK KS NWS EMPLOYEE
70MPH WIND GUSTS REPORTED NEAR MAIZE AND 21ST.
&&
CDJLocal storm report, Jun 27, 6:54 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND GST MCCONNELL AIR FORCE BAS 37.62N 97.27W
06/27/2013 M59 MPH SEDGWICK KS ASOS
&&
HOWERTONLocal storm report, Jun 27, 6:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG 2 S WICHITA 37.66N 97.34W
06/27/2013 SEDGWICK KS AMATEUR RADIO
5 INCH DIAMETER TREES LIMBS DOWN.
&&
CDJLocal storm report, Jun 27, 7:02 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG WEST WICHITA 37.69N 97.46W
06/27/2013 SEDGWICK KS LAW ENFORCEMENT
FIREWORKS TENT BLOWN OVER AT 167TH AND US54 IN WEST
WICHITA.
&&
CDJLocal storm report, Jun 27, 7:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND GST JABARA AIRPORT 37.75N 97.22W
06/27/2013 M58 MPH SEDGWICK KS ASOS
&&
CDJLocal storm report, Jun 27, 7:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST WICHITA MID CONTINENT A 37.66N 97.44W
06/27/2013 M89 MPH SEDGWICK KS ASOS
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:10 PM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| Jun 27, 7:55 PM CDT | Special Weather Statement | ICT | Chautauqua | 35 min |
| Jun 27, 8:02 PM CDT | Special Weather Statement | ICT | Cowley | 28 min |
| Jun 27, 9:37 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 38 min |
| Jun 27, 10:42 PM CDT | Special Weather Statement | ICT | Allen | 48 min |
| Jun 27, 10:52 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 53 min |
| Jun 27, 11:33 PM CDT | Special Weather Statement | ICT | Neosho | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.